MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO UPPER G.I.SCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO UPPER G.I.SCOPE
Model Number EG27-I20C
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
On 15-dec-2025, pentax medical became aware of an event involving a pentax medical video gastroscope model eg27-i20c serial number (b)(6) in korea within the apac region.After the endoscope was returned to the customer following repair, the endoscope failed a leak test during reprocessing.The endoscope had passed the final quality inspection after the repair.When the endoscope was inspected, a leak from the jet tube was identified and the braid, which is a metal mesh, was found protruding from the insertion flexible tube.There was no report of patient harm.There was no report of patient harm.This event occurred during reprocessing.This event meets the requirements for fda reportability.However, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Correction information: b4: date of this report - updated.D8: was this device ever serviced by a third party? - "yes" to "no".G6: follow-up #: 1.H2: if follow-up, what type? - updated.H3: device evaluated by manufacturer - "no" to "yes".H6: codes updated - type of investigation, investigation findings, investigation conclusions-updated.Additional information: d4: primary unique device identifier (udi).H4: device manufacture date.H11: evaluation summary.Evaluation summary: the reported event was leakage and wire protrusion from the insertion flexible tube (ift) during reprocessing, before any patient use.Based on the investigation and repair record, it was considered that excessive bending or twisting of the insertion flexible tube during handling may have resulted in internal steel wire breakage, penetration of the outer resin, and subsequent leakage.The device was repaired by replacing the bending rubber and jet tube, and it was returned on 13-jan-2026.A device history record (dhr) review was performed by the manufacturer.The dhr review confirmed that the endoscope was manufactured at miyagi on 18-feb-2025 under normal conditions.A concession (conc-2024-0015) was applied during production; however, it was confirmed that the endoscope passed all required inspections and was released accordingly.The actual date shipped was confirmed as 03-mar-2025.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode or hazard.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.

Brand Name
PENTAX
Common Device Name
VIDEO UPPER G.I.SCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
paresh patel
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key24186840
Report Number9610877-2026-00003
Device Sequence Number13224356
Product Code FDS
UDI-Device Identifier04961333356393
UDI-Public(01)04961333356393(11)250218
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEG27-I20C
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date04/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown